| Model Number |
GLY120412 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/02/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure on (b)(6) 2023, a 4mm x 12cm galaxy g3 coil (gly120412 / 30747551) was ¿unable to power off.¿ on (b)(6) 2023, additional information was received.The information indicated that the procedure was targeting the internal carotid artery (ica) and the ¿unable to power off¿ was referring to the complaint coil failing to detach.There was no issue with the detachment control box (dcb).There was no negative patient impact.The coil was removed and it did not appear damage; the device ¿looks ok until dr.Chang detached.¿ on (b)(6) 2023, additional information was received.The information indicated that the coil was successfully removed from the patient.It was not stretched when it was removed; it was still attached to the delivery system when it was removed from the patient.The detachment control box used was an enpower dcb 2 (dcb2000500 / 30578781).The same dcb was used to detach subsequent coils.The connecting cable used was an enpower control cable (ecb00018200 / l16901); the same connecting cable was used to detach subsequent coils.A pre-deployment electrical check was performed.The low battery and fault lights were not seen during the procedure.Upon pressing the power button, not all the lights illuminated.The green system ready light did illuminate and the audible signal beep was heard during the detachment cycle.All connections fit properly without the application of excessive force.The reported product issue did not result in any clinically significant delay in the procedure.The procedure was completed.Based on the additional information received on (b)(6) 2023, the event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30747551) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 4mm x 12cm galaxy g3 coil was received contained in the decontamination pouch.Visual inspection was performed.It was observed that the embolic coil was inside of the introducer.No other damages were noted.The device was inspected under the microscope.Under magnification, the embolic coil was observed in good condition (i.E., no kinks, no stretched condition, or with non-concentric loops); the embolic coil was also still attached to the resistance heating (rh) coil.The distal outer sheath had not been softened, an indication that the detachment process had not been initiated.The electrical resistance of the galaxy g3 device was measured with a multimeter, it measured 50.7 ohms (o), which is within the specification range between 48.5 ohms o ¿ 56.0 ohms o.Also, the device was connected to a lab sample detachment control box (dcb), and a lab sample enpower control cable and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed, and a beep sound was heard.The coil was successfully detached from the unit.The issue documented that the coil failed to detach could not be confirmed since the device met the electrical specification range.Additionally, no product defect was identified; there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, failure to detach is a potential issue that can occur during the coil detachment due to a detachment cycle not being initiated, as a result of the dpu wire detachment zone/extended coil being positioned beyond the microcatheter tip, which can result in reported failure.A review of manufacturing documentation associated with this lot (30747551) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendation: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 05-jul-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.